Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 24, NWS St. Louis, MO

March 26, 2018Monroe County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 26, 2018, 2:39 PM CDT for Monroe County, Missouri. It took effect at Mar 26, 2018, 4:06 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 2:39 PM CDT (19:39 UTC)
In effect from
Mar 26, 2018, 4:06 PM CDT
Expired
Mar 30, 2018, 3:00 AM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MO

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Salt River near Holliday (PMZM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

401 
WGUS43 KLSX 261939
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
239 PM CDT Mon Mar 26 2018

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri... 

  Mid Fork Salt River near Holliday

.This Flood Warning is a result of up to 2 inches of rainfall the 
past 24 hours and 2 to 3 inches forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-271939-
/O.NEW.KLSX.FL.W.0024.180326T2106Z-180330T0800Z/
/PMZM7.1.ER.180326T2106Z.180327T0000Z.180329T0600Z.NO/
239 PM CDT Mon Mar 26 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mid Fork Salt River near Holliday
* until late Thursday night.
* At  2:00 PM Monday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  afternoon and crest near 18.8 feet by this evening. The river is 
  forecast to fall below flood stage by early Thursday morning.
* Impact:  At 19.0 feet...Wastewater lift station begins flooding at 
  about this height.  Water was 16 ft deep in July 2008.
* Impact:  At 18.1 feet...Water exits the left bank downstream of the 
  State Highway A bridge.  Adjacent fields begin to flood.
* Impact:  At 17.5 feet...Water exits the right bank downstream of the
  State Highway A bridge.
* Impact:  At 14.7 feet...Water begins leaving the banks at the State 
  Highway A bridge north of Holliday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

Salt River
  Holliday        17.0   15.69      18.3   18.0   15.7    9.0    6.9


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$
3 follow-up statements
822 
WGUS83 KLSX 270050
FLSLSX
Flood Statement
National Weather Service St Louis MO
750 PM CDT Mon Mar 26 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Mid Fork Salt River near Holliday

.This Flood Warning is a result of up to 2 inches of rainfall the 
past 24 hours and 2 to 3 inches forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-280050-
/O.EXT.KLSX.FL.W.0024.000000T0000Z-180329T1040Z/
/PMZM7.1.ER.180326T1921Z.180327T1200Z.180328T0840Z.NO/
750 PM CDT Mon Mar 26 2018

The Flood Warning continues for
  the Mid Fork Salt River near Holliday
* until late Wednesday night.
* At 7:30 PM Monday the stage was 19.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.8 feet by tomorrow morning, 
  then fall below flood stage Wednesday morning.
* Impact:  At 19.0 feet...Wastewater lift station begins flooding at 
  about this height.  Water was 16 ft deep in July 2008.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

Salt River
  Holliday        17.0   19.53      19.8   16.0    8.5    6.7    6.0


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$
993 
WGUS83 KLSX 280109
FLSLSX
Flood Statement
National Weather Service St Louis MO
809 PM CDT Tue Mar 27 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Mid Fork Salt River near Holliday

.This Flood Warning is a result of 2 to 3 inches of precipitation the 
past 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-290109-
/O.EXT.KLSX.FL.W.0024.000000T0000Z-180329T0816Z/
/PMZM7.1.ER.180326T1921Z.180327T0615Z.180328T0616Z.NO/
809 PM CDT Tue Mar 27 2018

The Flood Warning continues for
  the Mid Fork Salt River near Holliday
* until late Wednesday night.
* At  7:30 PM Tuesday the stage was 18.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage  
  after midnight tonight.
* Impact:  At 18.1 feet...Water exits the left bank downstream of the 
  State Highway A bridge.  Adjacent fields begin to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/28  03/29  03/30  03/31  04/01

Salt River
  Holliday        17.0   17.99      14.9    8.4   12.5    8.9    7.1


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$
690 
WGUS83 KLSX 282006
FLSLSX
Flood Statement
National Weather Service St Louis MO
306 PM CDT Wed Mar 28 2018

...The flood warning is cancelled for the following river in 
Missouri...
 
 
  Mid Fork Salt River near 
  
      Holliday
  

.This will be the final statement for this flood event..


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC137-282036-
/O.CAN.KLSX.FL.W.0024.000000T0000Z-180329T0816Z/
/PMZM7.1.ER.180326T1921Z.180327T0615Z.180328T0651Z.NO/
306 PM CDT Wed Mar 28 2018

The Flood Warning is cancelled for
  The Mid Fork Salt River near Holliday.
* At 2:30 PM Wednesday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 1:51 AM Wednesday.
* The river is forecast to continue falling to near 7.1 feet 
  Friday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/29  03/30  03/31  04/01  04/02

Salt River
  Holliday        17.0   14.64       8.3    7.1    6.2    5.7    5.4


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 7:22 AM CDT, 7 hours 17 minutes earlier.

Area forecast discussion, Mar 26, 7:22 AM CDT, 7 hours 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
722 AM CDT Mon Mar 26 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 401 AM CDT Mon Mar 26 2018

Low pressure developing over the Great Plains will move northeast
today and tonight spreading showers and thunderstorms up into the
Midwest. Short range guidance looks to be in good agreement in
handling the synoptic features with this system through the next
24 hours. Southwest flow ahead of the system will produce moderate
low level moisture convergence...with the first wave moving up
through central and northeast Missouri this morning and into west
central Illinois by afternoon. Short range models push the warm
front north through Missouri into southern Iowa by 00Z with warm
moist southwest flow continuing aloft.

The surface low will move northeast into the Great Lakes region, but
the longwave trof aloft will stay back over the desert Southwest
tonight.  With little to no upper level support, the surface cold
front associated with the low should slow down and become nearly
stationary near the I-44 corridor in Missouri/I-70 corridor in
Illinois after 06z.  The low level jet increases to +50kts after 06Z
tonight with very strong low level moisture convergence along the
front through central into east central Missouri and southwest
Illinois.  Model p-wats are well in excess of 1.5 inches, and 3 hr
qpf tops 1.5 inches as well.  Heavy rain is certainly a good
possibility, and the going flood watch looks to be in good
shape.

Carney

.LONG TERM...  (Tuesday through Sunday)
Issued at 401 AM CDT Mon Mar 26 2018

Main focus continues to be the heavy rain potential on Tues. While
no changes were made to the current Watch, it may need to be
extended into Tues night for sern portions of the CWA.

Mdls are in relative good agreement regarding mass fields thru Wed.
Differences beyond Wed place precip in different areas of the CWA as
well as p-types.

Expect showers and isod TS to be ongoing across much of the CWA at
the start of the period. This activity shud move out of the area
thru the morning hours before the next wave of precip moves into the
region. Timing of this next wave is a little uncertain, but latest
guidance suggests the late morning or early afternoon hours. The
bulk of the guidance suggests the precip will be SE of the CWA after
00z Wed, however, the ECMWF has more ridging aloft with a s/w
pushing precip further north into the area. As mentioned above, if
this soln verifies, the watch may need to be extended into at least
the Tues evening hours for sern counties. Mdls still suggest ample
moisture available with this system with PWs still in the 1.25 to
1.5 inch range.

Precip shud be SE of the CWA by Wed morning with a weak sfc ridge
building into the region. Mdls differ when the SW trof will eject
into the region and how much cold air will be available. However,
some snow does look possible Thurs night or Fri. Differences also
exist with the approaching cdfnt and associated precip over the
weekend. Overall, have kept PoPs in the chance range except where
mdls are in agreement, but even then have kept PoPs in low likely
range.

Tilly

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 644 AM CDT Mon Mar 26 2018

MVFR and IFR flight conditions will overspread the area from the
southwest today as a warm front moves up from southern Missouri
and pushes up into southern Iowa and central Illinois
by 00-02Z tonight. Numerous showers and a few thunderstorms will
preceded the front today...with the greatest coverage along and
north of the I-70 corridor. Most guidance suggests that IFR
ceilings will prevail across the majority of the forecast area by
early evening and will likely not improve through 12Z Tuesday.
Additionally, thunderstorms with heavy rain are likely across
parts of central, east central, and southeast Missouri as well as
southwest and south central Illinois after 06Z tonight.

SPECIFICS FOR KSTL:

Expect current VFR flight conditions will continue to prevail at
Lambert for several more hours this morning, but ceilings will
eventually drop to MVFR as a warm front moves into the vicinity of
the terminal this afternoon. Timing is somewhat uncertain...but
current indications are that the front will be in the vicinity of
the terminal between 17-19Z. Scattered showers and a few
thunderstorms will accompany the front...and intermittent rain
showers will continue to affect the terminal through the evening.
A cold front will move into east central Missouri after 06Z and
then slow down considerably thunderstorms with heavy rain will
form ahead of the front and likely affect the terminal late
tonight and Tuesday morning.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     57  55  60  42 /  70 100 100  60
Quincy          53  47  51  36 /  80  80  70  20
Columbia        58  51  54  38 /  90  90 100  30
Jefferson City  59  52  55  39 /  90 100 100  40
Salem           57  53  60  46 /  70  90 100  90
Farmington      56  55  61  43 /  50  80 100  90

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through Tuesday evening for Cole
     MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson
     MO-Madison MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch from this evening through Tuesday evening for Bond
     IL-Clinton IL-Fayette IL-Jersey IL-Macoupin IL-Madison IL-
     Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
     IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 26, 4:25 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
425 AM CDT Mon Mar 26 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
425 AM CDT Mon Mar 26 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

There is a slight chance for thunderstorms today and tonight.

A flood watch remains in effect generally along and south of a
Columbia Missouri to Carlinville Illinois line. Heavy rainfall is
expected tonight with the potential for flooding. Between 1 and 2
inches of rain is likely tonight with locally higher amounts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A flood watch continues on Tuesday with heavy rainfall expected
potentially causing flooding. An additional 1 to 2 inches of rain
is likely with locally higher amounts.

There is a slight chance of thunderstorms Monday through Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts in excess of
an inch or any flooding to the National Weather Service.

Tilly

In the hours before

Local storm report, Mar 26, 10:21 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             4 NW KLIEVER            38.73N 92.57W
03/26/2018  E0.25 INCH       MONITEAU           MO   PUBLIC

&&

CMK
Special weather statement, Mar 26, 11:48 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service St Louis MO
1148 AM CDT MON MAR 26 2018

MOZ034-261730-
Monroe MO-
1148 AM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 1230 PM
CDT...

At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm near
Moberly, moving northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Paris, Santa Fe, Madison, Granville, Woodlawn, Holliday, Stoutsville
and Duncans Bridge.

This also includes  Union Covered Bridge Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3956 9230 3961 9222 3960 9219 3962 9218
      3966 9211 3966 9189 3934 9176 3935 9231
TIME...MOT...LOC 1648Z 242DEG 29KT 3944 9235

Byrd
Local storm report, Mar 26, 1:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             BOWLING GREEN           39.34N 91.20W
03/26/2018  E0.25 INCH       PIKE               MO   TRAINED SPOTTER

            HAIL COVERING THE COUNTY.

&&

CMK
Local storm report, Mar 26, 1:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
140 PM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HEAVY RAIN       MEXICO                  39.17N 91.87W
03/26/2018  E1.07 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

CMK
Local storm report, Mar 26, 1:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             GODFREY                 38.97N 90.19W
03/26/2018  E0.25 INCH       MADISON            IL   PUBLIC

&&

CMK
Local storm report, Mar 26, 2:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      1 NNE EDWARDSVILLE      38.81N 89.96W
03/26/2018                   MADISON            IL   PUBLIC

            WATER OF AN UNKNOWN DEPTH RUNNING ACROSS
            ROADWAY.

&&

CMK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:45 AM CDTSpecial Weather StatementLSXCole30 min
Mar 26, 8:29 AM CDTSevere Thunderstorm WarningLSXCallaway24 min
Mar 26, 9:18 AM CDTSpecial Weather StatementLSXMoniteau42 min
Mar 26, 11:48 AM CDTSpecial Weather StatementLSXMonroe42 min
Mar 26, 12:33 PM CDTAreal Flood AdvisoryLSXMonroe3 hr
Mar 26, 1:02 PM CDTFlash Flood WarningLSXAudrain, Monroe6 hr
Mar 26, 1:50 PM CDTFlash Flood WarningLSXAudrain, Pike, Ralls6 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.